Jump to content



Photo

Distended Belly Look 8 Months Pregnant


  • Please log in to reply
5 replies to this topic

#1 krislynn

krislynn

    Newbie

  • Members
  • Pip
  • 2 posts

Posted 05 July 2021 - 05:09 PM

I was a long term Cymbalta user for about 10 years. I weaned quickly off of Cymbalta, maybe a 4 weeks to wean.  I have been off for about 4 months now. I have a large distended abdomen even though I have lost 25 pounds. It is so large and uncomfortable that I cannot be in a sitting position. I spend most of my day laying down. I have lost all quality of life. After seeing many doctors and having many tests done including colonoscopy, endoscopy, ultrasound, and cat scan. They cannot find anything wrong. My GI doctor thinks it might be caused form going OFF the Cymbalta. Like my nerves in my stomach and intestines are damaged. She is suggesting that I go back on it. I do not want to go back on it.  I have exhausted all dr's and tests, and I can't get any help.

 Has anyone else had this problem or heard of it? Thanks, Kristen


#2 Wagtail

Wagtail

    Like a Family Member

  • Active Members
  • PipPipPipPipPipPipPip
  • 511 posts
  • LocationSydney
  • why_joining:
    Need support

Posted 05 July 2021 - 05:32 PM

Hello Krislynn , if you’ve been off for 4 months I wouldn’t even think of reinstating . I was in your place just a few years ago & had so many s/e’s that I thought they would never go away, but slowly but surely they have . I also looked like I was pregnant but with time I went back to normal . I can’t tell you what’s causing it because I never found out, but going back on such a dreadful drug like Cymbalta isn’t worth it & probably won’t fix the problem .You already know that you weaned way to fast & with that comes side effects that you will deal with as they present themselves . 
Getting off Cymbalta has improved my life SO SO much , hang in there .

Concentrate on your diet , that’s what helped me & if possible find yourself a good ‘ Integrative GP ‘ I’ve been with mine for going on 3 years & he has changed my life & health .

Someone from this wonderful group may be able to give you better information, I just wanted to support your decision & to beg you to not reinstate , you’ll be a whole lot worse .

Take one day @ a time & you can survive this .


#3 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 13,012 posts
  • LocationMissouri

Posted 05 July 2021 - 05:49 PM

Welcome krislynn

 

Those stomach issues are usually the first to pop up during Cymbalta withdrawal. We usually recommend a 6 month to 1 year withdrawal but considering you have been off for 4 months it is unlikely that it will help much to go back on it. This withdrawal usually lasts about 6 months to a year before improvement is seen. 

 

I would recommend you visit our ebook for more information. It is a summary of what members have tried, prescription and non-prescription meds, supplements, diet, medical research and much more. The link below can take you to our link for the ebook.


#4 invalidusername

invalidusername

    Site Partners

  • Site Supporter
  • 5,601 posts
  • LocationKent, UK

Posted 05 July 2021 - 05:51 PM

Hi Krislynn and welcome...

 

Great input from Wagtail (great to see you again!!), and from all experience here on the forum, GI issues are probably the most frequently spoken of symptom. Specifically the distended abdomen has been "officially" reported a number of times (https://www.druginfo...ails/Duloxetine Hydrochloride/abdominal distension.html), but there are plenty which will go unreported. 

 

To address the reinstating situation, I can say that this is certainly not a reason to go back on the drug. Aside from the fact that it has been a long time and there is potential for a kindling effect, there is every chance that it may not work. But what are the doctors proposing? That you go back on it and stay on it to prevent the recurrence of the bloating? No.

 

There will be some patience involved here unfortunately. Are you suffering any other symptoms at all? You did very well to do a 4 week withdrawal after so long!

 

IUN


#5 krislynn

krislynn

    Newbie

  • Members
  • Pip
  • 2 posts

Posted 05 July 2021 - 06:35 PM

Thanks for the responses. So, it is possible  that this is a withdrawal symptom and my body will get over this eventually? That it will repair the damage the Cymbalta has done to cause this?

I have a few other symptoms.. depressed, insomnia, feeling hopeless.  Although, if I had any kind of life I don't think I would be this depressed.  But, nothing as bad as this abdomen pressure which is causing rib pain. I thought I was just getting fat so I went on a diet and lost 25 pounds. My belly did not reduce one millimeter. As I stated above I cannot sit more than a few minutes. I have been house bound for 2 months. I can't sit and have dinner with my family or ride in a car. I lay on the couch or in my bed. It feels like there is a ball inside me that is constantly being pumped up with air. My abdomen and ribs are sore.

 I honestly don't know how much longer I can live like this. The Dr's feel that the Cymbalta changed the function of my stomach and intestines and they now aren't working properly, maybe slowed my digestion. The have mentioned nerve problems. They really don't know. Besides the Cymbalta which they say will help with my nerve problems and pain they have suggested trying a low dose Tricyclic or maybe bupropion (Wellbutrin). None of the Dr's have said that my body will repair itself. 

 None of the Psychiatrist I have talked to know anything about these drugs and GI problems and how they change your microbiome.

Does anyone know of a psychiatrist or Dr. that really knows about the brain and gut connection? None of the Dr's I have seen know anything about this. I live in Florida but will travel anywhere for some hope! Thanks for your help!


#6 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 13,012 posts
  • LocationMissouri

Posted 06 July 2021 - 07:24 AM

Most show a moderare recover to full recovery after withdrawal but to be honest it can take two yuears or more to "heal". 

 

Cymbalta, like other SNRIs, control serotonin and norepinephrine. Both of these are neurotransmitters. Serotonin is most frequently found in the digestive tract and regulates digestive actions. Without the Cymbalta neurotransmitter action suddenly becomes unregulated and the digestive tract goes into chaos. With time your body relearns to control the serotonin but a great deal of patience and suffering is usually required. 

 

The changes i microbiome have not been studied much and little is known. Our ebook does have some info on research into which intestinal bacteria support what functions as well as data on probiotic functions.

 

"Does anyone know of a psychiatrist or Dr. that really knows about the brain and gut connection?"

You hit on a pet peave of mine. There is significant medical research on the subject but drs are particularly mostly in the dark. As this is an important subject for our members I will be doing some literature surchase on this subject and hope to post some more detailed info in the next few months but it will take some time.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users